Thursday, May 16, 2024

Does Advil Cold And Sinus Keep You Awake

Who Should Not Take This Medication

Tylenol vs. Motrinð- Do you know which is the right medication for you?

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

What Is Advil Cold & Sinus

Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Advil Cold & Sinus is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Advil Cold & Sinus may also be used for purposes not listed in this medication guide.

Managing A Cold With Hypertension

If you cant take a decongestant because of high blood pressure, there are other ways to reduce your cold or allergy symptoms:

  • Take Coricidin HBP, which is free of decongestants

  • Drink plenty of fluids including water, juice, tea and soup to prevent dehydration and clear mucus from your lungs

  • Take a pain reliever such as Tylenol or Motrin for fever, sore throat, body aches and headache

  • Flush your sinuses with a saline spray to relieve nasal congestion

  • Soothe a sore or scratchy throat with lozenges

  • Use a vaporizer or humidifier if necessary to boost humidity

  • Get plenty of rest

  • Return to your doctor after five to seven days to make sure youre on the road to recovery

Donât Miss: Best Sinus Pressure Relief Medication

Read Also: Can I Run With A Sinus Infection

How Long Does Advil Take To Work

Advil works fast but not immediately. The standard tablet dose of the drug takes effect within 50 minutes. Advil Liquid-Gel form begins to act within 30 minutes of consumption.

Do not to use the drug on an empty stomach, as this can lead to undesirable effects from the gastrointestinal tract. But if you do use Advil on an empty stomach, youll see an effect in 20 min.

You May Like: Best Things To Eat With Sinus Infection

What Form Does This Medication Come In

Pin on Advil Sinus Congestion and Pain Medicine

Liqui-Gels

Each light gold, liquid-filled gelatin capsule contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: D& C Yellow No. 10, FD& C Red No. 40, fractionated coconut oil, gelatin, iron oxide, polyethylene glycol, polyvinyl acetate phthalate, potassium hydroxide, propylene glycol, purified water, sorbitan, and sorbitol.

Caplets

Each beige, sugar-coated caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglyceride, ammonium hydroxide, carnauba wax, cellulose, cornstarch, croscarmellose sodium, iron oxides, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Daytime

Each caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglycerides, carnauba wax, cellulose, cornstarch, croscarmellose sodium, ethoxyethanol, iron oxides, lecithin, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, simethicone, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Read Also: Northwestern Sinus And Allergy Center

How To Take Advil Sinus Congestion & Pain

Use Advil Sinus Congestion & Pain exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Use the lowest dose that is effective in treating your condition.

Swallow the tablet whole and do not crush, chew, or break it.

Take this medicine with a full glass of water.

Take with food or milk if this medicine upsets your stomach.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since cold medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

How To Take It

You can take pseudoephedrine tablets and liquid with or without food. Always take the tablets with a glass of water.

Liquid medicines containing pseudoephedrine come with a plastic syringe or spoon to help you measure out the right dose.

If you do not have a syringe or spoon, ask a pharmacist for one. Do not use a kitchen teaspoon as you will not get the right amount.

Don’t Miss: Children’s Medicine For Sinus Infection

Advil Cold And Sinus Oral Interactions With Other Medication

Does Advil Cold & Sinus Interact with other Medications? Severe Interactions, Child Ibuprofen Oral,ibuprofen oral brand names and other generic formulations include:, Bupranol FP Oral, Childrens Ibuprofen Oral, Keep all drugs in a safe place, Advil Cold and Sinus UsageFor those who are trying to use this medicament, Visit cvs.com for more details.At the first sign of sinus problems, Talk to your doctor if youve got severe pain, so you can stop allergies that hurt., Fast

Read Also: Sinus Congestion And Headache Medicine

E Advil Family Of Products

How to Treat Your Cold or Flu Symptoms | Vicks

Advil medications like Advil for Cold and Sinus, can assist with the effective relief of headaches, muscle aches, backaches, minor arthritis and other joint pain, menstruation discomfort, and aches and pains associated with the common cold, such as congestion, minor body aches, sneezing, sinus pressure, runny nose, fever, or soreness.

Find out which treatment or pain reliever is best for you.

Read Also: Best Way To Cure Sinus

Advil Cold & Sinus Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
  • a heart attack, stroke, or blood clot
  • stomach ulcers or bleeding

Recommended Reading: Best Medicine For Sinus Cough

Also Check: How Does Sinus Spray Work

Some Side Effects May Be Serious If You Experience Any Of The Following Symptoms Call Your Doctor Immediately:

  • vision problems
  • difficulty urinating or painful urination

Diphenhydramine may cause other side effects. Call your doctor if you experience any unusual problems while you are taking this medication.

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administrations MedWatch Adverse Event Reporting program online or by phone .

Read Also: Does The Flu Shot Make Your Arm Sore

What Side Effects Are Possible With This Medication

How to Function When You

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • blurred vision or other eye symptoms
  • fluid retention
  • ringing in the ears
  • signs of clotting problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of bleeding in the stomach
  • symptoms of a severe allergic reaction

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

You May Like: Whats The Best Medicine For A Sinus Infection

Can Advil Cold & Sinus Cause Any Gastrointestinal Side Effects

Studies show that gastrointestinal issues are reported by roughly 25% of patients. Typically, these side effects are generally mild. Most gastrointestinal side effects do not extend past slight nausea and abdominal pain. More serious, yet uncommon gastrointestinal symptoms occur in an even smaller percentage of users. They include ulcers, hemorrhages and inflammation of the pancreas and colon.

Evaluate your personal and family medical history to determine whether you are at risk for any gastrointestinal issues, particularly the more unusual and severe side effects. Review this history together with your doctor to find out whether it is safe for you to take Advil Cold & Sinus.

What Are Medication Interactions

When doctors and pharmacists talk about medication interactions, they are referring to the way one drug can affect another.

Knowing how different drugs interact is not just important to your safety but it also matters in terms of making sure that your medications work the way they were intended.

Even if an interaction is not dangerous, it can still cause problems . On the other hand, certain medications are sometimes combined on purpose because they work well together or have a positive effect on one another.

Also Check: How To Cure An Earache From Sinus Infection

What Warnings Should I Take Note Of

When consuming Advil Cold and Sinus, ensure that you are not consuming any acetylsalicylic acid or other products containing ibuprofen, decongestants or antihistamines as well. This drug is not recommended for individuals allergic to ASA, salicylates or anti-inflammatory drugs, or any of the listed ingredients. Check with your doctor on the suitability of these pills for you, especially if you are suffering from a chronic disease.

Do not consume this product if you:

  • Have consumed or are drinking alcoholic beverages.
  • Are taking any other drugs.
  • Are taking any other herbal supplements.
  • Will be working with heavy machinery or will be driving.
  • Have a severe gastric disorder.
  • Have other chronic condition.

Also Check: Best Allergy Medication For Sinus Headaches

How Long Does Nyquil Stay In Your System

Tips for Fighting the Common Cold This Winter

NyQuil products can often take more than 2 days to fully leave your system. But how long NyQuil stays in your body can depend on the specific product, which may contain various combinations of the following OTC medications:

  • Acetaminophen: Acetaminophen is found in many cold and flu medications. Your body may need at least 24 hours to get rid of acetaminophen, especially if youve been taking it by itself in addition to NyQuil.

  • Chlorpheniramine: Out of all the different NyQuil components, chlorpheniramine usually takes the longest to clear your body. It may take 120 hours for just one dose to clear.

  • Dextromethorphan: To get rid of one dose of dextromethorphan, your body will also need more time: about 55 hours .

  • Doxylamine: For one dose of doxylamine, your body will generally need at least 50 hours to clear most of this medication from your body.

  • Phenylephrine: For one dose of phenylephrine to clear your body, it may take at least 20 hours.

Age, underlying conditions, and other medications youre taking can influence how long it takes to clear the medication from your system. Some of these combinations are more worrisome with alcohol than others. For more specific information, talk with your healthcare provider and pharmacist.

Dont Miss: Kaiser Permanente Washington Flu Shots

You May Like: Sinus Headache High Blood Pressure

Urgent Advice: Call 111 For Advice Now If:

  • you take too much pseudoephedrine

Taking too much pseudoephedrine can be dangerous.

It can make you restless or your heartbeat fast, and make you feel sick or vomit. You may also have difficulty peeing.

Go to 111.nhs.uk or call 111.

If you need to go to A& E, do not drive yourself. Get someone else to drive you or call for an ambulance.

Take the pseudoephedrine packet or leaflet inside it, plus any remaining medicine, with you.

Why You Should Avoid Abusing This Substance

But, the use of this substance can cause various health problems. In some situations, pseudoephedrine can cause an increase in blood pressure. It can also cause bowel problems. For some individuals, it has even caused appendicitis. This substance has also been known to cause hallucinations, convulsions, and other problems in the nervous system even with small or regular doses. Pseudoephedrine abuse can also cause other serious and uncomfortable symptoms. Some of the effects of the abuse of this substance could include the following:

  • Tightness in the chest area

These symptoms could be the results of pseudoephedrine misuse. And, if a person experiences them, it can negatively impact his or her everyday life. This is why prescription drug rehab is so important. Individuals

Don’t Miss: Can A Sinus Infection Cause Diarrhea In Adults

What Are The Side Effects Of Zyrtec

Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

Stop using cetirizine and pseudoephedrine and call your doctor at once if you have:

  • fast, pounding, or uneven heartbeat
  • weakness, tremors
  • severe restless feeling, hyperactivity, extreme feeling of fear or confusion
  • problems with vision
  • little or no urinating or
  • high blood pressure .

Common side effects may include:

  • dizziness, drowsiness, tired feeling
  • dry mouth, nausea, stomach pain, constipation or
  • trouble concentrating.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Related Questions Answered On Yanswers

5 Ways To Start Taking Better Care Of Yourself â PROJECT INSPO
Can Advil PM, Tylenol PM or Benadryl enhance RLS ?
Q: I noticed a few years ago that sometimes when I was winding down on the couch at the end of the day that my left leg would start to feel like it was waking up from being asleep. It never has done this while I was walking and it doesnt happen during the day either. Only at night when I am relaxing. But I have noticed that when I take Advil, Tylenol PM or benadryl at night that it seems to enhance the RLS. Could this be possible?
A: that happened to me last night, and Ive been looking online to find a connection. apparently it happens to lots of people who take OTC PMs.

Also Check: Which Antibiotics Treat A Sinus Infection

You May Like: Is Steam Room Good For Sinus Infection

Ibuprofen Comparative Tolerability In A Large

In the PAIN study, published in Clinical Drug Investigation, overall tolerability of ibuprofen was:2,3

  • Statistically equivalent to that of acetaminophen
  • Superior to that of ASA

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen and for difference with ASA.2,3*

ASA = acetylsalicylic acid GI = gastrointestinal.* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

When To Call The Doctor For Advil Cold And Sinus

Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days. If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Read Also: What Is Best For Sinus Pain

What Is Cetirizine And How Does It Work

Cetirizine is a prescription approved by the U.S. Food and Drug Administration , and over-the-counter antihistamine medication. This drug may be used as a treatment for annual or seasonal allergic and vasomotor rhinitis . This medication is also used as a treatment to provide relief of cold symptoms and other conditions such as urticaria , angioedema, anaphylactic reactions, pruritus, and allergic conjunctivitis.

Cetirizine works by blocking a certain natural substance that your body makes during an allergic reaction. It works against the production of histamine, and belongs to as class of medications called antihistamines.

Cetirizine is available under the following different brand names: Zyrtec, Zyrtec Allergy, Childrenâs Zyrtec Allergy, Childrenâs Zyrtec Hives Relief, PediaCare Childrenâs 24 Hour Allergy, Aller-Tec, and Wal-Zyr.

Popular Articles
Related news